Towards Brin’s conjecture on frame flow ergodicity: new progress and perspectives
Mathematics Research Reports, Volume 3 (2022), pp. 21-34.

We report on some recent progress on the ergodicity of the frame flow of negatively-curved Riemannian manifolds. We explain the new ideas leading to ergodicity for nearly 0.25-pinched manifolds and give perspectives for future work.

Received:
Revised:
Published online:
DOI: 10.5802/mrr.11
Classification: 37A05,  37A20,  37A25,  53C10,  53C22
Keywords: frame flow, geodesic flow, classical mechanics, ergodic theory, Pestov identity, Riemannian geometry, negative curvature, structure group, transitivity group, Parry’s free monoid, partially hyperbolic dynamical system
Mihajlo Cekić 1; Thibault Lefeuvre 2; Andrei Moroianu 3; Uwe Semmelmann 4

1 Institut für Mathematik, Universität Zürich, Winterthurerstrasse 190, CH-8057 Zürich, Switzerland
2 Université de Paris and Sorbonne Université, CNRS, IMJ-PRG, F-75006 Paris, France
3 Université Paris-Saclay, CNRS, Laboratoire de mathématiques d’Orsay, 91405 Orsay, France
4 Institut für Geometrie und Topologie, Fachbereich Mathematik, Universität Stuttgart, Pfaffenwaldring 57, 70569 Stuttgart, Germany
License: CC-BY 4.0
Copyrights: The authors retain unrestricted copyrights and publishing rights
@article{MRR_2022__3__21_0,
     author = {Mihajlo Ceki\'c and Thibault Lefeuvre and Andrei Moroianu and Uwe Semmelmann},
     title = {Towards {Brin{\textquoteright}s} conjecture on frame flow ergodicity:  new progress and perspectives},
     journal = {Mathematics Research Reports},
     pages = {21--34},
     publisher = {MathOA foundation},
     volume = {3},
     year = {2022},
     doi = {10.5802/mrr.11},
     language = {en},
     url = {https://mrr.centre-mersenne.org/articles/10.5802/mrr.11/}
}
TY  - JOUR
AU  - Mihajlo Cekić
AU  - Thibault Lefeuvre
AU  - Andrei Moroianu
AU  - Uwe Semmelmann
TI  - Towards Brin’s conjecture on frame flow ergodicity:  new progress and perspectives
JO  - Mathematics Research Reports
PY  - 2022
DA  - 2022///
SP  - 21
EP  - 34
VL  - 3
PB  - MathOA foundation
UR  - https://mrr.centre-mersenne.org/articles/10.5802/mrr.11/
UR  - https://doi.org/10.5802/mrr.11
DO  - 10.5802/mrr.11
LA  - en
ID  - MRR_2022__3__21_0
ER  - 
%0 Journal Article
%A Mihajlo Cekić
%A Thibault Lefeuvre
%A Andrei Moroianu
%A Uwe Semmelmann
%T Towards Brin’s conjecture on frame flow ergodicity:  new progress and perspectives
%J Mathematics Research Reports
%D 2022
%P 21-34
%V 3
%I MathOA foundation
%U https://doi.org/10.5802/mrr.11
%R 10.5802/mrr.11
%G en
%F MRR_2022__3__21_0
Mihajlo Cekić; Thibault Lefeuvre; Andrei Moroianu; Uwe Semmelmann. Towards Brin’s conjecture on frame flow ergodicity:  new progress and perspectives. Mathematics Research Reports, Volume 3 (2022), pp. 21-34. doi : 10.5802/mrr.11. https://mrr.centre-mersenne.org/articles/10.5802/mrr.11/

[1] John Frank Adams Vector fields on spheres, Ann. of Math. (2), Volume 75 (1962), pp. 603-632 https://doi-org.revues.math.u-psud.fr/10.2307/1970213 | DOI | MR

[2] Arif Amirov Existence and uniqueness theorems for the solution of an inverse problem for the transfer equation, Sibirsk. Mat. Zh., Volume 27 (1986) no. 6, pp. 3-20 | MR

[3] Dmitri Viktorovitch Anosov Geodesic flows on closed Riemannian manifolds of negative curvature, Trudy Mat. Inst. Steklov., Volume 90 (1967), p. 209 | MR

[4] María Laura Barberis; Andrei Moroianu; Uwe Semmelmann Generalized vector cross products and Killing forms on negatively curved manifolds, Geom. Dedicata, Volume 205 (2020), pp. 113-127 | DOI | MR | Zbl

[5] Marcel Berger Pincement riemannien et pincement holomorphe, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (3), Volume 14 (1960), pp. 151-159 | Numdam | MR | Zbl

[6] Michael Brin The topology of group extensions of C-systems, Mat. Zametki, Volume 18 (1975) no. 3, pp. 453-465 | MR

[7] Michael Brin Ergodic theory of frame flows, Ergodic theory and dynamical systems, II (College Park, Md., 1979/1980) (Progr. Math.), Volume 21, Birkhäuser, Boston, Mass., 1982, pp. 163-183 | DOI | MR | Zbl

[8] Michael Brin; Mikhael Gromov On the ergodicity of frame flows, Invent. Math., Volume 60 (1980) no. 1, pp. 1-7 https://doi-org.revues.math.u-psud.fr/10.1007/BF01389897 | DOI | MR | Zbl

[9] Michael Brin; Hermann Karcher Frame flows on manifolds with pinched negative curvature, Compositio Math., Volume 52 (1984) no. 3, pp. 275-297 | Numdam | MR | Zbl

[10] Michael I. Brin; Yakov B. Pesin Partially hyperbolic dynamical systems, Izv. Akad. Nauk SSSR Ser. Mat., Volume 38 (1974), pp. 170-212 | MR | Zbl

[11] Keith Burns; Mark Pollicott Stable ergodicity and frame flows, Geom. Dedicata, Volume 98 (2003), pp. 189-210 https://doi-org.revues.math.u-psud.fr/10.1023/A:1024057924334 | DOI | MR | Zbl

[12] Keith Burns; Amie Wilkinson On the ergodicity of partially hyperbolic systems, Ann. of Math. (2), Volume 171 (2010) no. 1, pp. 451-489 | DOI | MR | Zbl

[13] Martin Čadek; Michael Crabb G-structures on spheres, Proc. London Math. Soc. (3), Volume 93 (2006) no. 3, pp. 791-816 https://doi-org.revues.math.u-psud.fr/10.1017/S0024611506015966 | DOI | MR | Zbl

[14] Mihajlo Cekić; Thibault Lefeuvre The Holonomy Inverse Problem (2021) | arXiv

[15] Mihajlo Cekić; Thibault Lefeuvre; Andrei Moroianu; Uwe Semmelmann On the ergodicity of the frame flow on even-dimensional manifolds (2021) | arXiv

[16] Christopher B. Croke; Vladimir A. Sharafutdinov Spectral rigidity of a compact negatively curved manifold, Topology, Volume 37 (1998) no. 6, pp. 1265-1273 https://doi-org.revues.math.u-psud.fr/10.1016/S0040-9383(97)00086-4 | DOI | MR | Zbl

[17] Dmitry Dolgopyat On mixing properties of compact group extensions of hyperbolic systems, Israel J. Math., Volume 130 (2002), pp. 157-205 | DOI | MR | Zbl

[18] Colin Guillarmou; Benjamin Küster Spectral theory of the frame flow on hyperbolic 3-manifolds, Ann. Henri Poincaré, Volume 22 (2021) no. 11, pp. 3565-3617 | DOI | MR | Zbl

[19] Colin Guillarmou; Gabriel P. Paternain; Mikko Salo; Gunther Uhlmann The X-ray transform for connections in negative curvature, Comm. Math. Phys., Volume 343 (2016) no. 1, pp. 83-127 https://doi-org.revues.math.u-psud.fr/10.1007/s00220-015-2510-x | DOI | MR | Zbl

[20] Boris Hasselblatt; Yakov Pesin Partially hyperbolic dynamical systems, Handbook of dynamical systems. Vol. 1B, Elsevier B. V., Amsterdam, 2006, pp. 1-55 | DOI | MR | Zbl

[21] Eberhard Hopf Fuchsian groups and ergodic theory, Trans. Amer. Math. Soc., Volume 39 (1936) no. 2, pp. 299-314 | DOI | MR | Zbl

[22] Thibault Lefeuvre Isometric extensions of Anosov flows via microlocal analysis (2021) | arXiv

[23] Peter Leonard G-structures on spheres, Trans. Amer. Math. Soc., Volume 157 (1971), pp. 311-327 | DOI | MR | Zbl

[24] Carlangelo Liverani On contact Anosov flows, Ann. of Math. (2), Volume 159 (2004) no. 3, pp. 1275-1312 https://doi-org.revues.math.u-psud.fr/10.4007/annals.2004.159.1275 | DOI | MR | Zbl

[25] Calvin C. Moore Exponential decay of correlation coefficients for geodesic flows, Group representations, ergodic theory, operator algebras, and mathematical physics (Berkeley, Calif., 1984) (Math. Sci. Res. Inst. Publ.), Volume 6, Springer, New York, 1987, pp. 163-181 https://doi-org.revues.math.u-psud.fr/10.1007/978-1-4612-4722-7_6 | DOI | MR | Zbl

[26] Ravil Galatdinovich Mukhometov Inverse kinematic problem of seismic on the plane, Akad. Nauk. SSSR, Volume 6 (1975), pp. 243-252

[27] Ravil Galatdinovich Mukhometov On a problem of reconstructing Riemannian metrics, Sibirsk. Mat. Zh., Volume 22 (1981) no. 3, p. 119-135, 237 | MR

[28] Gabriel P. Paternain; Mikko Salo; Gunther Uhlmann Tensor tomography on simple surfaces, Invent. Math., Volume 193 (2013) no. 1, pp. 229-247 https://doi-org.revues.math.u-psud.fr/10.1007/s00222-012-0432-1 | DOI | MR | Zbl

[29] Yakov B. Pesin Lectures on partial hyperbolicity and stable ergodicity, Zurich Lectures in Advanced Mathematics, European Mathematical Society (EMS), Zürich, 2004, vi+122 pages | DOI | MR

[30] Leonid N. Pestov; Vladimir A. Sharafutdinov Integral geometry of tensor fields on a manifold of negative curvature, Sibirsk. Mat. Zh., Volume 29 (1988) no. 3, p. 114-130, 221 | DOI | MR | Zbl

[31] Charles Pugh; Michael Shub Stable ergodicity and julienne quasi-conformality, J. Eur. Math. Soc., Volume 2 (2000) no. 1, pp. 1-52 | DOI | MR | Zbl

[32] Vladimir A. Sharafutdinov Integral geometry of tensor fields, Inverse and Ill-posed Problems Series, VSP, Utrecht, 1994, 271 pages | DOI | MR

[33] Salman Siddiqi Decay of correlations for certain isometric extensions of Anosov flows, Ergodic Theory Dynam. Systems (2022) (51 pages) | DOI

[34] Masato Tsujii; Zhiyuan Zhang Smooth mixing Anosov flows in dimension three are exponential mixing (2020) (to appear in Ann. of Math.) | arXiv

[35] Reginald Wood Polynomial maps from spheres to spheres, Invent. Math., Volume 5 (1968), pp. 163-168 | DOI | MR | Zbl

Cited by Sources: